Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 2, 1994, 8:23 AM EST for Volusia County, Florida. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1994, 8:23 AM EST (13:23 UTC)
- Expired
- Mar 2, 1994, 9:00 AM EST
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 1.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 519 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 483 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KDAB 021324 RRA
SVRDAB
FLC127-FLZ501-021415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
823 AM EST WED MAR 2 1994
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL 900 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
IN EAST CENTRAL FLORIDA
...VOLUSIA COUNTY
AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM...
...ORMOND BEACH TO DAYTONA BEACH
AND PONCE DE LEON INLET...
A SEVERE THUNDERSTORM WAS IN THE DAYTONA BEACH AREA. A WIND GUST
TO 58 MPH WAS RECORDED AT THE DAYTONA BEACH WEATHER SERVICE OFFICE
AS THE THUNDERSTORMS MOVED OVER THE DAYTONA BEACH INTERNATIONAL
AIRPORT.
MOVEMENT WAS RAPIDLY NORTHEAST 55 MPH.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 2:27 AM EST, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 2, 2:27 AM EST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 AM EST WED MAR 2 1994 AS EXPECTED...SHOWERS AND THUNDERSTORMS ARE OVERSPREADING THE AREA FROM THE WEST. THE LIGHTNING DETECTION SYSTEM HAS INDICATED THAT THE MOST ELECTRICALLY ACTIVE CELLS ARE LOCATED ACROSS THE GULF 50-125 WNW OF PIE. VAD WIND PROFILE SHOWS BETTER VEERING WITH HEIGHT THAN FORECAST BY LAST NIGHT'S PROGS...AND THIS IS ADDRESSED IN THE SELS DISCUSSION SWODY1. SINCE THEY'VE COVERED THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORM POSSIBILITIES...I'LL NOTE THAT I'VE PLACED WORDING IN ALL FORECAST ZONES FOR POSSIBLE STRONG THUNDERSTORMS AND CONTINUED TO HIGHLIGHT GUSTY WINDS. I COORDINATED WITH MIA AND WE'VE AGREED TO ISSUE LAKE WIND ADVISORIES FOR ALL 3 AREAS. AS BEFORE...WE EXPECT THE COLD FRONT TO MOVE ACROSS THE STATE TODAY AND OFFSHORE THIS EVENING...WITH ACTIVITY RAPIDLY WINDING DOWN THEN. WITH ALL OF THE EMPHASIS ON THE ACTIVE WEATHER ASSOCIATED WITH THIS SYSTEM...I'VE FORGOTTEN TO MENTION THAT IT WILL SUBSTANTIALLY COOLER AND DRIER TONIGHT THROUGH THURSDAY AND PROBABLY INTO FRIDAY. @1...VOLUSIA LAKE SEMINOLE ORANGE @2...BREVARD OSCEOLA @3...INDIAN RIVER ST LUCIE OKEECHOBEE MARTIN MCO 74/51 64/41 820 DAB 75/48 63/40 820 MLB 76/52 64/43 720 MLB...SCA PETERSEN
In the hours before
Special weather statement, Mar 2, 6:44 AM EST, 1 hour 39 minutes before
FLZ041-044>047-053-054-501-021245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 642 AM EST WED MAR 2 1994 ...A TORNADO WATCH IS IN EFFECT ACROSS CENTRAL FLORIDA UNTIL NOON...AND INCLUDES THE COUNTIES OF LAKE ORANGE SEMINOLE OSCEOLA BREVARD AND INDIAN RIVER... AT 6:35 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM MELBOURNE TO ST AUGUSTINE...ACROSS THE ADJACENT COASTAL WATERS...AND INLAND TO KISSIMMEE AND LEESBURG. THE STRONGEST STORMS WERE ABOUT 10 MILES WEST OF COCOA AND 10 MILES EAST OF DAYTONA BEACH. THESE STORMS WERE MOVING QUICKLY NORTHEAST AT 40 TO 45 MPH. THROUGH 8:00 AM...SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL CONTINUE ACROSS THE COASTAL WATERS FROM MELBOURNE BEACH TO FLAGLER BEACH AND INLAND TO ORLANDO AND THE OCALA NATIONAL FOREST. THE STRONGEST STORM WILL MOVE ACROSS TITUSVILLE DURING THE NEXT HOUR. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS ACROSS THE WATCH AREA. PERSONS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND BE PREPARED TO TAKE ACTIONS TO SAVE THEIR LIVES AND PROPERTY. STAY TUNED TO NOAA WEATHER RADIOx OR YOUR LOCAL RADIO OR TV STATION FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER SITUATION. PETERSEN
Special weather statement, Mar 2, 7:25 AM EST, 58 minutes before
FLZ041-044>047-053-054-501-021325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 725 AM EST WED MAR 2 1994 ...TORNADO WATCH IS IN EFFECT ACROSS CENTRAL FLORIDA UNTIL NOON...AND INCLUDES THE COUNTIES OF LAKE ORANGE SEMINOLE OSCEOLA BREVARD INDIAN RIVER... AT 7:20 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS EXTENDING FROM VERO BEACH TO FLAGLER BEACH...ACROSS THE ADJACENT COASTAL WATERS...AND INLAND TO KISSIMMEE AND CLERMONT. THE STRONGEST STORM WAS JUST EAST OF THE KENNEDY SPACE CENTER. THIS STORM WAS MOVING QUICKLY NORTHEAST AT 40 MPH. THROUGH 9:00 AM...SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL CONTINUE ACROSS THE COASTAL WATERS FROM VERO BEACH TO ST AUGUSTINE AND INLAND TO ORLANDO AND KENANSVILLE. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS ACROSS THE WATCH AREA. PERSONS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND BE PREPARED TO TAKR ACTIONS TO SAVE THEIR LIVES AND PROPERTY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER SITUATION. PETERSEN
Special weather statement, Mar 2, 7:27 AM EST, 56 minutes before
FLZ041-044>047-053-054-501-021325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 725 AM EST WED MAR 2 1994 ...TORNADO WATCH IS IN EFFECT ACROSS CENTRAL FLORIDA UNTIL NOON...AND INCLUDES THE COUNTIES OF LAKE ORANGE SEMINOLE OSCEOLA BREVARD INDIAN RIVER... AT 7:20 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS EXTENDING FROM VERO BEACH TO FLAGLER BEACH...ACROSS THE ADJACENT COASTAL WATERS...AND INLAND TO KISSIMMEE AND CLERMONT. THE STRONGEST STORM WAS JUST EAST OF THE KENNEDY SPACE CENTER. THIS STORM WAS MOVING QUICKLY NORTHEAST AT 40 MPH. THROUGH 9:00 AM...SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL CONTINUE ACROSS THE COASTAL WATERS FROM VERO BEACH TO ST AUGUSTINE AND INLAND TO ORLANDO AND KENANSVILLE. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS ACROSS THE WATCH AREA. PERSONS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND BE PREPARED TO TAKR ACTIONS TO SAVE THEIR LIVES AND PROPERTY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER SITUATION. X PETERSEN
Special weather statement, Mar 2, 7:35 AM EST, 48 minutes before
FLZ038-040-041-501-021345- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 735 AM EST WED MAR 2 1994 ...A TORNADO WATCH IS IN EFFECT UNTIL NOON EST FOR PARTS OF NORTH AND CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS...THIS WATCH INCLUDES MARION...FLAGLER AND VOLUSIA COUNTIES... WIDELY SCATTERED THUNDERSTORMS...SOME WITH VERY HEAVY DOWNPOURS... WERE OCCURRING WITHIN A LARGE AREA OF RAIN THAT BLANKETED ALMOST ALL OF CENTRAL FLORIDA...NORTHEAST FLORIDA...AND THE ATLANTIC COASTAL AND OFFSHORE WATERS BETWEEN VERO BEACH AND BRUNSWICK GEORGIA. RADAR HAD DETECTED THE HEAVIEST RAIN NEAR FLAGLER BEACH. THUNDERSTORMS WITHIN THE AREA OF RAIN WERE MOVING RAPIDLY NORTHEAST AT 55 MPH.
Special weather statement, Mar 2, 7:41 AM EST, 42 minutes before
FLZ038-040-041-501-021345- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 735 AM EST WED MAR 2 1994 ...A TORNADO WATCH IS IN EFFECT UNTIL NOON EST FOR PARTS OF NORTH AND CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS...THIS WATCH INCLUDES MARION...FLAGLER AND VOLUSIA COUNTIES... WIDELY SCATTERED THUNDERSTORMS...SOME WITH VERY HEAVY DOWNPOURS... WERE OCCURRING WITHIN A LARGE AREA OF RAIN THAT BLANKETED ALMOST ALL OF CENTRAL FLORIDA...NORTHEAST FLORIDA...AND THE ATLANTIC COASTAL AND OFFSHORE WATERS BETWEEN VERO BEACH AND BRUNSWICK GEORGIA. RADAR HAD DETECTED THE HEAVIEST RAIN NEAR FLAGLER BEACH. THUNDERSTORMS WITHIN THE AREA OF RAIN WERE MOVING RAPIDLY NORTHEAST AT 55 MPH.
Special weather statement, Mar 2, 8:23 AM EST, 0 minutes before
FLZ045-053-021425- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 823 AM EST WED MAR 2 1994 ...FAST MOVING THUNDERSTORMS OVER POLK COUNTY HEADED INTO OSCEOLA COUNTY... AT 820 AM...DOPPLER RADAR INDICATED A POSSIBLE SEVERE THUNDERSTORM IN THE LAKE WALES VICINITY. THE STORM WAS MOVING EAST NORTHEAST AT 50 MPH AND SHOULD MOVE ACROSS PORTIONS OF NORTHERN OSCEOLA COUNTY BETWEEN 845 AND 915 AM. PEOPLE FROM KISSIMMEE TO ST CLOUD SHOULD BE ALERT FOR THIS STORM AS IT MOVES QUICKLY TOWARD THESE AREAS. A TORNADO WATCH IS IN EFFECT FOR CENTRAL FLORIDA. BE PREPARED TO TAKE SHELTER SHOULD THREATENING WEATHER APPROACH. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RL
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:45 AM EST | Severe Thunderstorm Warning | MLB | Osceola | 45 min |
| Mar 2, 10:25 AM EST | Severe Thunderstorm Warning | MLB | Flagler | 65 min |
| Mar 2, 11:00 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 45 min |
| Mar 2, 12:49 PM EST | Tornado Warning | MLB | Saint Lucie | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.